# SDR DALA2017050803629

- Difficulty date: May 7, 2017
- Submitted: May 10, 2017
- Operation: Air carrier
- Aircraft: N937DL
- Make and model: Doug MD-88
- Aircraft serial: 49810
- Aircraft time: 73,228 hours, 54,908 cycles
- System (JASC): 3897 · Water/Waste System Wiring
- Part: Connector
- Condition: Arced
- Location: Water Heater
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DUE TO REPORT OF AFT LEFT LAVATORY SMOKE DETECTOR SOUNDING WITH AN ASSOCIATED SMOKE ODOR. PILOT ALSO REPORTED AN IMMEDIATE SMOKE ODOR IN COCKPIT. THE COCKPIT ODOR CLEARED APPROXIMATELY 30 SEC-1MIN LATER. NO VISIBLE SMOKE REPORTED BY PILOTS OR FLIGHT ATTENDANTS,  JUST A SMOKY ODOR. NO DUCT CONTAMINATION WAS FOUND. PERFORMED DUCT BURNOUT AND REPLACED COALESCER BAGS. THE LT ENGINE WAS ALSO REPLACED ON AS A PRECAUTION, SUSPECTING IT MIGHT POTENTIALLY BE AN ODOR SOURCE DUE TO PRIOR OIL CONSUMPTION. EXTENSIVE TROUBLESHOOTING COMPLETED AND FOUND AFT LEFT LAVATORY WATER HEATER CONNECTOR WITH EVIDENCE OF ARCING. REPLACED WATER HEATER AND CONNECTOR. POST REPAIR VERIFICATION FLIGHT ACCOMPLISHED WITH NO ISSUES NOTED.
